I had a hysterectomy some 12 years ago at age 29 and have been menopaused since then. I have given up on HRT as i never found the 'right' medicine that works for me.
Today, i have Hashimoto's which is a form of hypothyroid and my endocrinologist has strongly advised me to take HRT. I had already tried Estreva gel 0.1% last year, but coincidentally, when i first started applying the gel as advised, i had terrible abdominal cramps (like labour cramps) and stopped the medicine after a few days of pain. My OB/GY told me there was NO WAY Estreva gel could be the problem and that anyway i couldn't possibly have abdominal cramps as i haven't got a uterus anymore. Confusing, but still, i never took the medicine again........ and the pain was gone. To this day, i still don't know if i just had a stomach bug or if the cramps were a side effect from taking Estreva.
I have been taking Estreva, again, for 3 weeks now (since my endocrinologist strongly advised me to and reassured me that it would be ok!). First 2 weeks on a low dose and i was fine besides tender breasts for a few days. I have increased the dose on the 3rd week (29th December) and started having the most painful lower back pain on 31st December. I can barely move, it feels like i pulled my back muscles but i know i didn't, it radiates to my sides (almost like constipation pain but i'm not constipated) and down to my legs; no over-the-counter pain killers help. I have VERY sensitive kidneys and i cannot tell if it's my lower back or my kidneys hurting so bad. One thing for sure: Estreva gel is the only new medicine i'm taking and nothing else has changed in my diet and medicine taking.
I would like to know if any of you have had similar problems with this medicine. The information i found on the gel doesn't mention anything about back pain but we're human so it could still be. I'm confused and not even sure i should go to the GP as i have NO IDEA if the two are related.
Thank you for your help. Anyone suffered the exact same problems with this medicine?
You have been though a lot. Sorry you are feeling so lousy. As far as the estrogen you are on goes, I don't know about the side effects you are experiencing. I would never say they cannot be due to the hormones. They affect everyone differently. There are so many new products available now, why not have your gyn change you to a different drug. It could just be something in the packaging of the drug that is giving you the problem. I am on bioidentical estrogen called vivelle dot. I also take oral estrodiol and they finally have my doses correct I think. Have you had your hormones checked? Here in the states they have compounding pharmacies that make hormone replacements for individuals depending on where your levels are.
Why did you have the hysterectomy? since you say you were put into menopuase, I assume you had your ovaries removed also, is that right?
Let me know and I wish you good luck in getting this all sorted out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.